Ohio, 2026Winter Storm in Ohio, January 24 to 25, 2026
January 24 to 25, 2026 · NWS IWX · 8 events in 8 counties and zones
A long duration snow event produced 6 to 10 inches of fluffy snow accumulation late January 24th into January 25th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration snow event produced 6 to 10 inches of fluffy snow accumulation late January 24th into January 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 24, 8:16 PM EST, 44 minutes earlier. Its key messages:
- A Winter Storm Warning and Winter Weather Advisory is in effect for various counties. Snow begins tonight, lasting through Sunday. Snow ends Sunday night.
- In the warning area, snow greater than 6 inches is expected. Hazardous travel may persist into Monday morning.
- Lake effect snow develops Monday morning. -Dangerous cold yet again Tuesday morning with wind chills near 20 below zero.
Area forecast discussion, Jan 24, 8:16 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
816 PM EST Sat Jan 24 2026
.KEY MESSAGES...
- A Winter Storm Warning and Winter Weather Advisory is in
effect for various counties. Snow begins tonight, lasting
through Sunday. Snow ends Sunday night.
- In the warning area, snow greater than 6 inches is expected.
Hazardous travel may persist into Monday morning.
- Lake effect snow develops Monday morning.
-Dangerous cold yet again Tuesday morning with wind chills near
20 below zero.
&&
.UPDATE...
Issued at 815 PM EST Sat Jan 24 2026
Development of southerly flow level flow cutting across strong
baroclinic zone across will continue to provide focus of some
low level and mid level lift through the night. Some very dry
low levels had to be dislodged this evening, so this advective
forcing will take some time to generate measurable snow across
the far north/northeast portions of the area. Across IN/OH did
speed up timing of PoPs a bit given observational trends and
even a few reports of a tenth of an inch of snow already this
evening.
No big changes made at this time regarding forecast late tonight
into Sunday, but will have to monitor evolution of the initial
upstream mid level trough that will be tracking across the
region through Sunday afternoon. Some latest guidance may be
trending a little sharper with this trough, and thus maintaining
some modest low/mid level baroclinicity for a slightly longer
time across NE IN/NW Ohio. A slightly sharper trough also
appears to hold some low level advective forcing in a bit longer
across southeast half of the forecast area. Given a trend to
slightly stronger synoptic forcing signal in the 12Z-21Z
timeframe, some concern that warning level accums could nudge a
bit farther northwest into portions of the current advisory
area. Confidence still not high to make a headline change at
this time however, with still some lower confidence regarding
exact snow ratios and the amplitude/timing of the initial mid
level trough. This also appears to be a steady type accumulation
over a rather extended period which may mitigate impact
somewhat. If any more pronounced banding can develop for a
short time, this potential appears to be maximized across the
warning area in far NE IN/NW OH. Did slightly nudge up snow
accums in the intermediate area between warning/advisory
segments, but otherwise no major changes planned at this time.
&&
.DISCUSSION...
Issued at 224 PM EST Sat Jan 24 2026
Overall, no significant changes to the incoming winter storm.
A wintry weekend is underway or imminent for much of the US. Low
pressure over the TX/LA Gulf Coast slowly lifts north this evening
with a modest precipitation shield extending into the mid-
Mississippi valley where Arctic High Pressure has a grip over the
Midwest. This high pressure limits poleward moisture transport this
evening with its strong subsidence and bone-dry air mass (dew points
in the 10s-to-teens below-zero). Forecast soundings do show
saturation occuring prior to midnight ET for those along and south
of US 24 allowing for about 1-2" by daybreak Sunday; armchair
meteorologists may scoff Sunday morning about the lack of snow but
more is on the way.
Our primary period of prolonged, steady snowfall is during the day
Sunday and tapering off after sunset. This is when a second, more
potent low currently digging in over the Baja of California lifts
northeast through the Tennessee River Valley. By this time, high
pressure will have shifted northeast allowing for improved moisture
profile locally, but still cannot rule out being "robbed" of some
moisture transport with such a large precipitation shield across the
S Southeast US. The 12z suite of forecast guidance generally stayed
close to the existing forecast. There were some northward shifts in
CAMs (as well as the NAM). Balancing the dry air mass, subtle
northward shift of some guidance and reducing snow ratios a touch,
we've generally held course with this afternoon's forecast package.
In coordination with neighboring offices, we did reduce the
inherited 20:1 snow ratios (now capped at (17:1); likely over-
boosted by the very cold air mass. Indeed, the 15k FT deep dendritic
growth zone is impressive, but overall forcing in the column is
modest as revealed by time-height cross sections. Nonetheless, a
fluffy snow and a brief period 1" per hour rates. These rates are
most likely around sunrise Sunday morning as an area of mid-level
frontogenesis passes overhead. Wind gusts of 15 to 25 mph will
result in areas of blowing and drifting snow, with easterly wind at
the start of the evening "backing" (counter-clockwise) to become
westerly by the snow's end.
A single band of lake effect develops Sunday night as this surface
low becomes centered off the New England coast. The band tracks from
the western Lake Michigan shore to the east which will limit
residence time but 1" per hour rates are expected as the band swings
through. Depending on its residence time for the Monday morning
commute, additional winter weather headlines may be needed for
Michiana.
Dangerous cold returns Monday night (did it ever really leave?) with
-22C noted at 850 mb, good for apparent temperatures Tuesday
morning near 20-below zero. Temperatures attempt to moderate
after but are limited by an incoming clipper midweek. Thus,
cold with lake effect snow is in store for the week ahead.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 635 PM EST Sat Jan 24 2026
Onset of broad warm/moist advection is gradually improving deep
column saturation. The initial airmass across northern Indiana
is quite dry, so this saturation has taken some time. However,
over past hour or two, starting to see more numerous reports of
snow flurries and some light snow south of US Route 24.
Expecting this slow increase in intensity to continue through
remainder of the evening with some light snow accumulations of a
tenth or two expected at KFWA by the 02Z or 03Z timeframe.
Conditions should deteriorate with IFR vsbys from south to
north late evening/overnight, with a potential of periods of
vsbys under 1 mile at KFWA. Further deterioration is expected
during the day Sunday as lead mid level trough emerges from the
Mid MS Rvr Valley allowing for a more coherent low/mid level
front to shift across northeast Indiana. It still appears as
though greatest snowfall rates are expected in the 12Z-21Z
timeframe with some light snow continuing into Sunday evening as
lagging second upper trough drops across the southern Great
Lakes. Expecting vsbys to be in LIFR category for most of the
day on Sunday at terminals. System snow pulls out Sunday evening
but will be replaced by increased potential of lake effect snow
showers at KSBN during the overnight hours Sunday night/early
Monday morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 1 AM EST /midnight CST/ Monday
for INZ005>008-012>015-020-103-104-116-203-204-216.
Winter Storm Warning until 1 AM EST Monday for INZ009-017-018-
022>027-032>034.
OH...Winter Storm Warning until 1 AM EST Monday for OHZ001-002-004-
005-015-016-024-025.
MI...Winter Weather Advisory until 1 AM EST Monday for MIZ078>081-
177-277.
MARINE...None.
&&
UPDATE...Marsili
DISCUSSION...Brown
AVIATION...MarsiliHazardous weather outlook, Jan 24, 10:11 AM EST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1011 AM EST Sat Jan 24 2026
INZ005>008-012>015-020-103-104-116-203-204-216-MIZ078>081-177-277-
251515-
Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN-
White-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
1011 AM EST Sat Jan 24 2026 /911 AM CST Sat Jan 24 2026/
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 1 AM EST /MIDNIGHT CST/ MONDAY...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ009-017-018-022>027-032>034-OHZ001-002-004-005-015-016-024-025-
251515-
De Kalb-Whitley-Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
1011 AM EST Sat Jan 24 2026
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
MONDAY...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Storm, Allen
- When
- January 24, 9:00 PM EST to January 25, 8:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Public
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 8 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 8.0 inches of total snow accumulation in Lima. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Van Wert
- When
- January 24, 9:00 PM EST to January 25, 8:00 PM EST
- Where
- Van Wert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 8 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 9.6 inches of total snow accumulation in Van Wert. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Putnam
- When
- January 24, 9:00 PM EST to January 25, 8:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Public
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 6 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 6.8 inches of total snow accumulation 2 miles north-northeast of Glandorf. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Paulding
- When
- January 24, 9:00 PM EST to January 25, 8:00 PM EST
- Where
- Paulding forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 8 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Henry
- When
- January 24, 10:00 PM EST to January 25, 8:00 PM EST
- Where
- Henry forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 8 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 9.0 inches in Napoleon. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Defiance
- When
- January 24, 10:00 PM EST to January 25, 8:00 PM EST
- Where
- Defiance forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 7 and 9 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 7.5 inches in Hicksville. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Williams
- When
- January 24, 10:00 PM EST to January 25, 8:00 PM EST
- Where
- Williams forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 6 and 9 inches and was fluffy in nature as temperatures were in the single digits and teens. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
Winter Storm, Fulton
- When
- January 24, 10:00 PM EST to January 25, 8:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Snow, moderate to heavy at times, developed during the evening hours of January 24th and continued through the early evening hours of January 25th. The snow accumulated to between 8 and 10 inches and was fluffy in nature as temperatures were in the single digits and teens. There was a report of 9.6 inches 2 miles south-southeast of Brailey. Roads were snow covered and slick with numerous reports of accidents and slide-offs across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kentucky, January 24 to 25, 20269 deaths · 1 injured · 49 events
- Cold in Tennessee, January 24 to 27, 20268 deaths · 68 events
- Ice Storm and Winter Storm in Tennessee, January 24 to 27, 20267 deaths · 48 events
- Ice Storm and Winter Storm in Mississippi, January 24 to 26, 20266 deaths · 14 injured · 74 events
- Winter Storm and High Wind in Tennessee, January 24 to 26, 20267 deaths · 81 kt wind · 19 events
- Cold in Louisiana, January 24 to 27, 20267 deaths · 17 events
- Cold in Mississippi, January 24 to 27, 20263 deaths · 57 events
- Winter Storm and Extreme Cold in Texas, January 24 to 26, 20262 deaths · 1 injured · 8 events
- Ice Storm and Winter Storm in Kentucky, January 24 to 25, 20261 death · $85,000 · 22 events
- Ice Storm and Winter Storm in Texas, January 24 to 26, 20261 death · 52 events
- Heavy Snow in Indiana, January 24 to 25, 20261 death · 39 events
- Winter Storm in Virginia, January 24 to 25, 20261 death · 1 injured · 27 events